Alert archive / New Jersey / Flood Watches in 2025
Flood Watch 5, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this flood watch at Jul 7, 2025, 2:16 AM EDT for 4 states. It took effect at Jul 7, 2025, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2025, 2:16 AM EDT (06:16 UTC)
- In effect from
- Jul 7, 2025, 10:00 AM EDT
- Expired
- Jul 7, 2025, 9:50 PM EDT
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Flood severity
- None
All 22 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
201
WGUS61 KPHI 070616
FFAPHI
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
216 AM EDT Mon Jul 7 2025
NJZ009-010-012-013-015>019-021-PAZ070-071-101>106-072115-
/O.NEW.KPHI.FA.A.0005.250707T1400Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Cumberland-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of West Chester, Millville, Lansdale, Mount
Holly, Glassboro, Philadelphia, Perkasie, Oxford, Kennett Square,
Pottstown, Chalfont, Norristown, Camden, Flemington, Trenton,
Morrisville, Media, Freehold, Collegeville, Honey Brook, Cherry
Hill, Pennsville, Somerville, New Brunswick, Doylestown, and
Moorestown
216 AM EDT Mon Jul 7 2025
...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of New Jersey, including the following areas,
Camden, Cumberland, Gloucester, Hunterdon, Mercer, Middlesex,
Northwestern Burlington, Salem, Somerset and Western Monmouth and
southeast Pennsylvania, including the following areas, Delaware,
Eastern Chester, Eastern Montgomery, Lower Bucks, Philadelphia,
Upper Bucks, Western Chester and Western Montgomery.
* WHEN...From 10 AM EDT this morning through this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- The remnants of Chantal will move into the Mid Atlantic this
morning bringing areas of heavy rain. The tropical airmass
will bring generally 1 to 2 inches of rainfall across the
urban corridor but will have the potential to bring isolated
amounts up to 5 inches leading to flash flooding. The showers
and thunderstorms will generally come to an end by 7 to 8 pm
this evening with any residual flooding from showers today
coming to an end during the overnight hours.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued. Those living in areas prone
to flooding should be prepared to take action should flooding
develop.
&&
$$
DEZ001>003-MDZ012-015-019-020-072115-
/O.NEW.KPHI.FA.A.0005.250707T1400Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Including the cities of Wilmington, Georgetown, Dover, Denton,
Centreville, Chestertown, and Easton
216 AM EDT Mon Jul 7 2025
...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of Delaware, including the following areas,
Inland Sussex, Kent and New Castle and northeast Maryland,
including the following areas, Caroline, Kent MD, Queen Annes and
Talbot.
* WHEN...From 10 AM EDT this morning through this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- The remnants of Chantal will move into the Mid Atlantic this
morning bringing areas of heavy rain. The tropical airmass
will bring generally 1 to 2 inches of rainfall across the
urban corridor but will have the potential to bring isolated
amounts up to 5 inches leading to flash flooding. The showers
and thunderstorms will generally come to an end by 7 to 8 pm
this evening with any residual flooding from showers today
coming to an end during the overnight hours.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued. Those living in areas prone
to flooding should be prepared to take action should flooding
develop.
&&
$$
Deal2 follow-up statements
611
WGUS61 KPHI 071933
FFAPHI
Flood Watch
National Weather Service Mount Holly NJ
333 PM EDT Mon Jul 7 2025
NJZ009-010-012-013-015>019-021-PAZ070-071-101>106-080200-
/O.CON.KPHI.FA.A.0005.000000T0000Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Cumberland-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Trenton, New Brunswick, Oxford, Lansdale,
Pottstown, Chalfont, Pennsville, Honey Brook, Perkasie,
Philadelphia, Collegeville, Freehold, Kennett Square, Flemington,
Mount Holly, Media, Norristown, Doylestown, Somerville,
Glassboro, Morrisville, West Chester, Millville, Cherry Hill,
Moorestown, and Camden
333 PM EDT Mon Jul 7 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of New Jersey, including the following areas,
Camden, Cumberland, Gloucester, Hunterdon, Mercer, Middlesex,
Northwestern Burlington, Salem, Somerset and Western Monmouth and
southeast Pennsylvania, including the following areas, Delaware,
Eastern Chester, Eastern Montgomery, Lower Bucks, Philadelphia,
Upper Bucks, Western Chester and Western Montgomery.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- The remnants of Chantal are moving across the area this
afternoon bringing areas of heavy rain. The tropical airmass
will bring generally 1 to 2 inches of rainfall across the
urban corridor but will have the potential to bring isolated
amounts up to 5 inches leading to flash flooding. The showers
and thunderstorms will generally come to an end by 7 to 8 pm
this evening with any residual flooding from showers today
coming to an end during the overnight hours.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued. Those living in areas prone
to flooding should be prepared to take action should flooding
develop.
&&
$$
DEZ001>003-MDZ012-015-019-020-080200-
/O.CON.KPHI.FA.A.0005.000000T0000Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Including the cities of Dover, Chestertown, Wilmington, Easton,
Denton, Georgetown, and Centreville
333 PM EDT Mon Jul 7 2025
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of Delaware, including the following areas,
Inland Sussex, Kent and New Castle and northeast Maryland,
including the following areas, Caroline, Kent MD, Queen Annes and
Talbot.
* WHEN...Until 10 PM EDT this evening.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
Flooding may occur in poor drainage and urban areas.
* ADDITIONAL DETAILS...
- The remnants of Chantal are moving across the area this
afternoon bringing areas of heavy rain. The tropical airmass
will bring generally 1 to 2 inches of rainfall across the
urban corridor but will have the potential to bring isolated
amounts up to 5 inches leading to flash flooding. The showers
and thunderstorms will generally come to an end by 7 to 8 pm
this evening with any residual flooding from showers today
coming to an end during the overnight hours.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
DeSilva594 WGUS61 KPHI 080150 FFAPHI Flood Watch National Weather Service Mount Holly NJ 950 PM EDT Mon Jul 7 2025 DEZ001>003-MDZ012-015-019-020-NJZ009-010-012-013-015>019-021-PAZ070- 071-101>106-080300- /O.CAN.KPHI.FA.A.0005.000000T0000Z-250708T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline- Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem- Gloucester-Camden-Northwestern Burlington-Cumberland-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- Including the cities of Pennsville, Flemington, Kennett Square, Freehold, Lansdale, Perkasie, Glassboro, Trenton, Dover, Pottstown, Camden, Somerville, Denton, Norristown, Easton, Georgetown, Moorestown, Media, Morrisville, Cherry Hill, Collegeville, Mount Holly, Oxford, Honey Brook, Centreville, Chestertown, Wilmington, Philadelphia, Chalfont, Doylestown, Millville, New Brunswick, and West Chester 950 PM EDT Mon Jul 7 2025 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of Delaware, including the following areas, Inland Sussex, Kent and New Castle, northeast Maryland, including the following areas, Caroline, Kent MD, Queen Annes and Talbot, New Jersey, including the following areas, Camden, Cumberland, Gloucester, Hunterdon, Mercer, Middlesex, Northwestern Burlington, Salem, Somerset and Western Monmouth, and southeast Pennsylvania, including the following areas, Delaware, Eastern Chester, Eastern Montgomery, Lower Bucks, Philadelphia, Upper Bucks, Western Chester and Western Montgomery. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Hoeflich
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Jul 6, 7:30 PM EDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jul 6, 7:30 PM EDT, 6 hours 46 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 730 PM EDT Sun Jul 6 2025 .SYNOPSIS... Bermuda high pressure will remain in place through this week. Chantal's remnants will pass to our south late Monday, then a few additional weak systems will impact the region through the remainder of the week. && .NEAR TERM /THROUGH MONDAY/... Tonight...A few showers across portions our our Delmarva zones are expected to dissipate this evening. It will become increasingly more humid through the night and temperatures will be seasonably warm with lows only dropping below 70 degrees across the far N/W areas. Low clouds will move in towards daybreak while patchy light fog could develop too. Light S to SE winds expected. Monday...The influence of (the remnants of) Chantal arrive with deeper moisture along with more upper shortwaves and decent instability. We expect increasing chances for showers and scattered tstms as the morning progresses and into the afternoon. Localized flooding is possible due to the increasing precipitable water, especially for the I-95 corridor and most of Delmarva. There may be a few high rainfall totals (over 2 inches) but the overall speed of the system should keep most reports in the 1 to 2 inch range. These also could be a few gusty thunderstorms. The latest forecast has high temps on Monday a degree or two cooler than yesterday. This along with the higher dew points will keep heat indices/apparent temps just short of Heat Advisory criteria. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... The overall atmospheric setup for Monday night through Tuesday night is a continuation of Monday. Coverage of showers and thunderstorms will be isolated Monday night before coverage picks back up during the day Tuesday. A cold front will be sinking southward Monday night but does not actually start to fully move into the area until Tuesday and stalls out across the southern half of the area by Tuesday night or Wednesday morning. During the day Tuesday, the coverage of showers and thunderstorms increases as the cold front sinking southward acts as an increasing trigger mechanism to an already conducive environment for diurnally driven convection. We will be well into a tropical air mass with temperatures reaching the mid 80s to mid 90s and dew points will be well into the 70s. This means heat index values will near 100 degrees for the urban corridor, southern New Jersey, and Delmarva. A Heat Advisory might be needed for the urban corridor if the trend continues. This environment will support growing instability. MLCAPE values are upwards of 2000-3000 J/kg but shear will be on the lower side. As a result, the potential is there for isolated severe thunderstorms with water loaded downdrafts leading to the primary concern being damaging wind gusts. Our whole area is in a Marginal (1/5) risk for severe weather for this exact reason. Another concern is the localized flash flooding threat. Forecast soundings on Tuesday show a prime heavy rain profile with tall skinny CAPE, PWAT values of 2-2.3 inches with occasional periods of 2.5 inches, a suitable warm cloud layer depth, and the potential for training showers and storms that will be sufficient rainfall producers. Our whole area is in a Marginal (1/4) risk in the Excessive Rainfall Outlook for the risk of localized flash flooding. By Tuesday night, the coverage becomes more isolated as the diurnally driven convection starts to diminish but the cold front does stall over the southern portion of our area. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... We stay unsettled into the long term with the cold front staying stalled across the area and multiple disturbances moving through. On Wednesday, there will be isolated showers and thunderstorms around but there is the potential for some more scattered coverage near the stalled front located close to Delmarva and southern New Jersey as this front might act as a focal point to enhance the daytime convection. On Thursday and Friday, a weak disturbance looks to move through which will lead to scattered showers and thunderstorms both days. Another weak disturbance moves in for Saturday keeping showers and thunderstorms going. During the second half of the week and into the beginning of the weekend, high temperatures will be mainly in the 80s. Dew points will remain in the 60s and 70s, so we continue to hold onto the humidity. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR, then MVFR ceilings developing after 06z followed by areas of IFR ceilings. Local fog possible late. Southwest to south winds around 5 knots, becoming light and variable. Low confidence. Monday...IFR ceilings lift to MVFR during the morning then to VFR around 16z. Some showers and thunderstorms will be around, with any thunderstorms mostly in the afternoon. Continued with a VCSH mention and then a PROB30 regarding the afternoon thunderstorm potential. Southerly winds increasing to near 10 knots. Low confidence. Outlook... Monday night through Friday...Prevailing VFR with daily chances for thunderstorms, especially in the afternoon and evening hours. Areas of fog possible at night. && .MARINE... Winds and seas will remain below SCA levels into Monday. Winds and seas do increase Monday afternoon and come up just short of SCA levels. We'll hold on any headline attm. Isolated showers/tstms into the early evening for Delaware Bay and Delaware Coastal waters today then more scattered showers/tstms Monday afternoon/evening. As always, higher winds and seas locally near tstms. Outlook... Monday night through Friday...Wind and seas are forecast to remain below advisory criteria. Daily chances of showers and thunderstorms, otherwise fair weather. Rip Currents... For Monday, southerly winds will increase to 10-15 mph. Breaking wave heights increase to 2-3 feet with a primary S swell around 3 feet and a 6-8 second period. Given slightly stronger winds and slightly higher waves with slightly higher swell compared to Sunday, kept MODERATE at the more southerly facing NJ beaches of Cape May, Atlantic and Ocean, and LOW for the easterly facing beaches of Monmouth and DE. For Tuesday, winds shift southwesterly and decrease to 5-10 mph. Breaking wave heights remain around 2-3 feet with a primary S swell increasing to 4 feet at a 6-8 second period. Given the higher swell, went with a MODERATE rip current risk at all beaches. Rip currents occur often in the vicinities of jetties and piers and the speed of the currents are generally maximized at low tides. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Guzzo/Staarmann NEAR TERM...OHara SHORT TERM...Guzzo LONG TERM...Guzzo AVIATION...Gorse/Guzzo/OHara/Staarmann MARINE...Guzzo/OHara/RCM/Staarmann
Hazardous weather outlook, Jul 6, 5:00 PM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 500 PM EDT Sun Jul 6 2025 MDZ012-015-019-020-072100- Kent MD-Queen Annes-Talbot-Caroline- 500 PM EDT Sun Jul 6 2025 This Hazardous Weather Outlook is for portions of northeast Maryland. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Pockets of heavy rain on Monday and Tuesday could lead to localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:06 AM EDT | Heat Advisory | PHI | Caroline, Kent, Queen Anne's, Talbot | 42 hr |
| Jul 7, 1:04 PM EDT | Flash Flood Warning | PHI | Talbot | 2 hr |
| Jul 7, 3:53 AM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Ocean | 40 hr |
| Jul 7, 2:01 PM EDT | Small Craft Advisory | PHI | 20 hr | |
| Jul 7, 3:07 PM EDT | Special Marine Warning | PHI | 53 min | |
| Jul 7, 1:39 PM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Jul 7, 5:38 PM EDT | Areal Flood Warning | PHI | Chester | 3 hr |
Nearby
Flood Watches in New Jersey, 2025Flood Watches in Pennsylvania, 2025Flood Watches in Maryland, 2025Every flood watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.